Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and exsisting Heart condition
Sep 16, 2005

Im a 26yo, male who's been HIV+ for about two years. Tcell of 470 and a VL of 217,000. I was born with congenital heart desease and have had a pacemaker since I was 4. Im concerned that when it comes time for meds that they might take a toll on my already weak heart. Are there any drugs out there that dont have a big effect on the heart with low side effects?

Response from Dr. Henry

Most of the heart problems that are discussed in the context of HIV therapy related to coronary artery disease are due to increased lipids. Lipid elevations to HIV meds can vary widely by patient and regimen. There are an increasing number of HIV drugs available that have little to no effect on lipids. AZT can cause a myocardiomyopathy than can be carefully watched for. In regions with access to most HIV drugs a regimen which is a good fit for specific patients can often be identified though sometimes by trial and error. I have had numerous HIV + patients with congenital or acquired cardiac problems who have done very well on HIV therapy. KH



Previous
PEP and side effects...
Next
Sustiva/Truvada Side Affects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement